Neuroleptic malignant-like syndrome is a rare but potentially fatal complication of sudden withdrawal of dopaminergic drugs. Clinical features are similar to that of neuroleptic malignant syndrome (NMS) like hyperthermia, autonomic dysfunction, altered sensorium, muscle rigidity; but instead of history of neuroleptic use, there is history of withdrawal of dopaminergic drugs. Laboratory examination generally show elevated creatine phosphokinase levels and may show elevated total leucocyte count. Thrombocytopaenia has been very rarely reported with NMS but it has not been reported with NM-like syndrome. Here, we discuss a case of Parkinson’s disease which presented with typical clinical features and risk factors of NM-like syndrome associated with thrombocytopaenia and type 1 respiratory failure. He was treated with bromocriptine and supportive care. Thrombocytopaenia and respiratory failure resolved with above treatment. The patient improved clinically and was successfully discharged on day 12 of admission.
- Parkinson’s disease
- neurology (drugs and medicines)
- medical management
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.